Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking atorvastatin and was advised to take statin drugs for cholesterol. Suggest medication to treat neuropathy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
I have been taking atorvastatin for more than 2 years.
I had a visit with a neurologist recently and was advised to not take statin drugs for the reduction of choloresterol .
I had developed neuropathy and was having a hard time walking and taking falls.
Is there any other medication that I can take to treat the neuropathy.
Posted Sun, 10 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 4 hours later
Brief Answer:
My reply is below

Detailed Answer:
Thank you for posting your query.

The treatment of neuropathy involves:

1. Treating the underlying cause- in your case, atorvastatin use was suspected, so, it has to be avoided. In addition, one should look for diabetes, thyroid problems, symptoms such as tingling, burning, pain, etc, then, medications such as gabapentin or pregabalin would be useful.

3. Use of vitamins such as vitamin B12, alpha lipoic acid, pyridoxine, thiamine, etc may help in nerve regeneration, and may be used as supplements.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor